Alert archive / Ohio / Coastal Flood Statements in 2010
Coastal Flood Statement 2, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 8, 2010, 3:57 AM EDT for 4 counties in Ohio; Erie County, Pennsylvania. It took effect at Sep 8, 2010, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2010, 3:57 AM EDT (07:57 UTC)
- In effect from
- Sep 8, 2010, 8:00 AM EDT
- Expired
- Sep 8, 2010, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
362 WHUS41 KCLE 080757 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 357 AM EDT WED SEP 8 2010 OHZ010>012-089-PAZ001-081600- /O.NEW.KCLE.CF.S.0002.100908T1200Z-100909T0000Z/ LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 357 AM EDT WED SEP 8 2010 ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... WEST TO NORTHWEST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MUCH OF TODAY WITH WAVES RANGING FROM 6 TO 10 FEET. THE COMBINATION OF THE STRONG WINDS AND HIGH WAVES WILL ALLOW FOR RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENT WILL BE DANGEROUS AND MAY BE LIFT THREATENING TO ANYONE ENTER THE LAKE. HEED THE ADVICE OF LIFEGUARD AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 8, 3:18 AM EDT, 39 minutes earlier.
Area forecast discussion, Sep 8, 3:18 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 318 AM EDT WED SEP 8 2010 .SYNOPSIS... A SERIES OF TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST THROUGH THE EASTERN GREAT LAKES THROUGH THURSDAY THEN HIGH PRESSURE WILL MOVE EAST ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY NIGHT. A WEAK COLD FRONT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM WEDNESDAY EVENING/... PROBLEMS TODAY WILL BE WINDY CONDITIONS AND SE PUSH OF STRATOCU INTO THE CWA ALONG WITH POSSIBLE LAKE EFFECT SHRA FOR THE SNOWBELT. LATEST MODELS RUNS INDICATE WINDS SHOULD BE ABLE TO RISE NO HIGHER THAN 20 TO 30 MPH WITH POSSIBLE GUSTS TO 40 WHICH WILL REQUIRE NO FURTHER HEADLINING. SO FAR STRATOCU OVER LOWER MI NOT MAKING MUCH PROGRESS SE. LOW LEVEL MOISTURE PROGGED TO DROP SE INTO THE CWA TODAY AND 850 MB THERMAL TROUGH SETTLES INTO THE AREA. THINK WE SHOULD START TO SEE SOME CU START TO DEVELOP OFF OF LAKE ERIE TOWARD DAYBREAK AND THEN SPREAD SW OVER A GOOD PART OF THE CWA DURING THE LATE MORNING TO EARLY AFTERNOON HOURS AS DAYTIME HEATING GENERATES DIURNAL CU. DEEPER MOISTURE STAYS NE OF THE AREA BUT COMBINATION OF THERMAL THROUGH ALOFT AND WRAP LOW LEVEL MOISTURE WITH FAVORABLE LAKE EFFECT CONDITIONS SHOULD BE ENOUGH TO PRODUCE A FEW SHRA IN THE SNOWBELT. && .SHORT TERM /6 PM WEDNESDAY EVENING THROUGH FRIDAY NIGHT/... LITTLE CHANGES IN THE PATTERN INTO MIDDAY THU AS A SERIES OF TROUGHS ROTATE SE ACROSS THE EASTERN LAKES WHICH SHOULD ACT TO FOCUS MOISTURE AND PROVIDE LIFT. WILL KEEP SMALL CHANCE FOR SHRA GOING INTO THU NIGHT FOR THE SNOWBELT WITH MAINLY JUST THE EASTERN SNOWBELT UNDER THE THREAT BY THU NIGHT AS ENOUGH SURFACE RIDGING SHOULD BE BUILDING IN FROM THE WEST TO SHIFT THE THREAT TO JUST THAT PART OF THE SNOWBELT. PROBABLY WON'T SEE THE STRATOCU BREAK OFF IN NW PA UNTIL FRI AFTERNOON OR EVENING..BUT FOR COLLABORATION WILL BACK SKY COVER DOWN SOME ON FRI. COOLER FLOW WILL KEEP TEMPS A LITTLE BELOW NORMAL THROUGH THU NIGHT WITH SOME MODERATION ON FRI AS RIDGE MOVE OVERHEAD TO END COLD ADVECTION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS CONTINUE TO HAVE DIFFERENCES IN TIMING OF ARRIVAL OF MOISTURE ASSOCIATED WITH A COLD FRONT THAT SHOULD MOVE ACROSS THE REGION SAT NIGHT INTO EARLY SUNDAY WITH GFS REMAINING THE FASTER SOLUTION. WILL KEEP CONTINUITY WITH LAST SEVERAL FORECASTS AND SPLIT THE MODEL DIFFERENCES BY TRYING TO BRING IN THE SHRA/TSRA CHANCE MAINLY WEST HALF LATE SAT...ALL OF AREA SAT NIGHT THEN SHIFT INTO THE EAST HALF BY SUN AFTERNOON. GIVEN THE PERSISTENT MODEL DIFFERENCES STILL DON'T HAVE MUCH CONFIDENCE YET FOR HOW THE WEEKEND'S WEATHER WILL PLAY OUT OTHER THAN TEMPS LOOK TO STAY A LITTLE ABOVE NORMAL. LARGE PUSH OF DRIER AIR AND HIGH PRESSURE SHOULD OVERSPREAD THE REGION SUNDAY NIGHT INTO MONDAY TO PRODUCE DRY CONDITIONS. HOWEVER...THE FASTER GFS BRINGS ANOTHER UPPER TROUGH ACROSS THE LAKES MONDAY INTO TUE WHILE THE ECMWF BRINGS A WEAKER TROUGH FOR TUE. SEE NO GOOD REASON TO CHANGE CURRENT FORECAST MUCH THAT HAS SLIGHT CHANCE RETURNING BY TUE. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MAINLY CLEAR SKIES OVER SITES AT THIS TIME...BUT WITH HIGH PRESSURE STILL OFF TO THE WEST AND CYCLONIC FLOW ALOFT REMAINING OVER THE AREA TODAY A POTENTIALLY MOSTLY SUNNY START WILL QUICKLY DIMINISH DURING THE MORNING HOURS AS CU EXPECTED TO DEVELOP FOR ALL SITES. THIS WILL BE ESPECIALLY TRUE FOR EASTERN SITES WITH FLOW OFF THE LAKE ALSO AIDING TO PRODUCE CLOUDS LATER THIS MORNING. MENTIONED SOME MVFR CEILINGS AT CLE YNG AND ERI. CAK WILL BE ON THE EDGE BUT WILL REEVALUATE FOR 12Z TAF ISSUANCE. GUIDANCE SUGGESTING MOST SITES TO REMAIN DRY TODAY DESPITE CLOUDINESS BUT THINK THERE WILL BE A GOOD ENOUGH CHANCE AT ERI TO MENTION SOME TEMP LAKE EFFECT SHOWERS LATER THIS MORNING. GOING INTO AFTERNOON HIGH PRESSURE BUILDING IN WILL HELP ALLOW FOR WESTERN SITES TO BECOME MORE SCATTERED LATER IN THE AFTERNOON. MFD AND EAST WILL SEE CLOUDS THROUGH THE REMAINDER OF THE DAY WITH CLOUDS SCATTERING OUT AROUND OR AFTER SUNSET. .OUTLOOK...NON VFR POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY MORNING IN SHOWERS OR THUNDERSTORMS THEN LOW CEILINGS. && .MARINE... LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES TODAY AND INTO SOUTHERN QUEBEC THIS EVENING. MEANWHILE...HIGH PRESSURE BUILDING IN BEHIND LOW PRESSURE WILL ALLOW FOR STRONGER WESTERLY WINDS IN THE 20 TO 25 KNOTS RANGE AND WAVES RANGING BETWEEN 5 AND 9 FEET TO CONTINUE THROUGH TODAY. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THROUGH TONIGHT AND DURING THE DAY THURSDAY. WITH THAT THE SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE TODAY AND TONIGHT...AND EVEN INTO THURSDAY ESPECIALLY FOR THE EASTERN HALF OF THE LAKE. WITH FAIRLY GOOD CONFIDENCE EXTENDED THE SMALL CRAFT ADVISORY TO TOMORROW AFTERNOON. FOR THE END OF THE WEEK HIGH PRESSURE BUILDING OVER THE LAKE WILL ALLOW FOR QUIETER CONDITIONS BEFORE THE NEXT COLD FRONT APPROACHES THE LAKE FOR SATURDAY. THERE WILL BE A HIGH RISK FOR RIP CURRENTS TODAY ESPECIALLY FROM AROUND AVON EAST TO RIPLEY NY. WITH THAT ISSUED THE HAZARD FOR HIGH RIP CURRENT RISK FROM LORAIN COUNTY EAST TO THE PA/NY BOARDER. AS FAR AS LOW WATER IN THE WESTERN BASIN GOES...FORECAST MODELS SHOWING THE LAKE LEVEL TO JUST BARELY REMAIN ABOVE THE CRITICAL MARK TODAY. SO FAR FORECAST VALUES HAVE BEEN VERIFYING WELL SINCE LAST EVENING SO WILL HOLD OFF ON ISSUING ANY HEADLINES FOR LOW WATER. GUIDANCE SHOWING THE LOWEST POINT IS EXPECTED TO BE THIS MORNING...THEN A RISING TREND THROUGH TODAY. THIS WILL HAVE TO BE WATCHED THROUGH THE MORNING HOURS TO SEE IF THE FORECAST DEVIATES FROM OBSERVATIONS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR LEZ142>149. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...ABE MARINE...ABE
Hazardous weather outlook, Sep 7, 10:19 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1019 PM EDT TUE SEP 7 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090230- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1019 PM EDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL LIKELY BE A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-090230- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1019 PM EDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NEAR GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 7, 10:05 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM DOWNBURST SHAKER HEIGHTS 41.48N 81.55W
09/07/2010 CUYAHOGA OH TRAINED SPOTTER
MANY TREES REPORTED DOWN ALONG FARNSLEIGH ROAD AND VAN
AKEN BOULEVARD.
0520 PM TSTM WND DMG CLEVELAND 41.48N 81.68W
09/07/2010 CUYAHOGA OH PUBLIC
A COUPLE LARGE TREE LIMBS WERE DOWNED.
0520 PM HAIL CLEVELAND 41.48N 81.68W
09/07/2010 E1.25 INCH CUYAHOGA OH PUBLIC
0525 PM HAIL BEACHWOOD 41.48N 81.50W
09/07/2010 E1.00 INCH CUYAHOGA OH PUBLIC
0548 PM TSTM WND DMG 5 S BELLVILLE 40.55N 82.51W
09/07/2010 KNOX OH PUBLIC
A FEW LARGE TREE LIMBS WERE DOWNED.
0558 PM TSTM WND DMG 3 SW ASHTABULA 41.85N 80.84W
09/07/2010 ASHTABULA OH LAW ENFORCEMENT
TWO TREES WERE DOWNED.
0605 PM TSTM WND DMG GENEVA 41.80N 80.95W
09/07/2010 ASHTABULA OH PUBLIC
A FEW LARGE TREE LIMBS WERE DOWNED.
0607 PM TSTM WND DMG APPLE CREEK 40.75N 81.83W
09/07/2010 WAYNE OH TRAINED SPOTTER
A FEW LARGE LIMBS WERE DOWNED.
0607 PM HAIL APPLE CREEK 40.75N 81.83W
09/07/2010 E1.00 INCH WAYNE OH TRAINED SPOTTER
0630 PM TSTM WND DMG NORTH CANTON 40.87N 81.40W
09/07/2010 STARK OH TRAINED SPOTTER
A COUPLE LARGE TREE LIMBS WERE DOWNED.
0639 PM DOWNBURST 3 SW WATTSBURG 41.97N 79.85W
09/07/2010 ERIE PA LAW ENFORCEMENT
THUNDERSTORM WINDS TOPPLED MANY TREES. A COUPLE HOMES HAD
TREES LAND ON THEM.
0640 PM HAIL NORTH CANTON 40.87N 81.40W
09/07/2010 E1.00 INCH STARK OH PUBLIC
0650 PM TSTM WND DMG 5 E HARTVILLE 40.96N 81.24W
09/07/2010 STARK OH TRAINED SPOTTER
FOUR TREES AND A FEW LARGE LIMBS WERE DOWNED.
0713 PM TSTM WND DMG 3 W WARREN 41.24N 80.87W
09/07/2010 TRUMBULL OH TRAINED SPOTTER
SEVERAL TREES WERE REPORTED DOWN.
0715 PM TSTM WND DMG WARREN 41.24N 80.82W
09/07/2010 TRUMBULL OH TRAINED SPOTTER
NUMEROUS TREES WERE DOWNED.
0750 PM HAIL 2 N WALNUT CREEK 40.55N 81.73W
09/07/2010 E1.00 INCH HOLMES OH TRAINED SPOTTER
&&
KUBINALocal storm report, Sep 7, 10:35 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG BUCYRUS 40.80N 82.97W
09/07/2010 CRAWFORD OH NEWSPAPER
TWO TREES DOWNED.
0458 PM TSTM WND DMG 8 WNW MEDINA 41.18N 82.01W
09/07/2010 MEDINA OH PUBLIC
A COUPLE TREES WERE DOWNED.
&&
KUBINALocal storm report, Sep 7, 11:55 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 4 SE ERIE 42.08N 80.03W
09/07/2010 ERIE PA PUBLIC
TWO LARGE LIMBS DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 15 min |
| Sep 7, 9:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 30 min |
Nearby
Coastal Flood Statements in Ohio, 2010Coastal Flood Statements in Pennsylvania, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.